Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The structure of commutative automorphic loops


Authors: Přemysl Jedlička, Michael Kinyon and Petr Vojtěchovský
Journal: Trans. Amer. Math. Soc. 363 (2011), 365-384
MSC (2010): Primary 20N05
Published electronically: August 16, 2010
MathSciNet review: 2719686
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An automorphic loop (or A-loop) is a loop whose inner mappings are automorphisms. Every element of a commutative A-loop generates a group, and $ (xy)^{-1} = x^{-1}y^{-1}$ holds. Let $ Q$ be a finite commutative A-loop and $ p$ a prime. The loop $ Q$ has order a power of $ p$ if and only if every element of $ Q$ has order a power of $ p$. The loop $ Q$ decomposes as a direct product of a loop of odd order and a loop of order a power of $ 2$. If $ Q$ is of odd order, it is solvable. If $ A$ is a subloop of $ Q$, then $ \vert A\vert$ divides $ \vert Q\vert$. If $ p$ divides $ \vert Q\vert$, then $ Q$ contains an element of order $ p$. If there is a finite simple nonassociative commutative A-loop, it is of exponent $ 2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20N05

Retrieve articles in all journals with MSC (2010): 20N05


Additional Information

Přemysl Jedlička
Affiliation: Department of Mathematics, Faculty of Engineering, Czech University of Life Sciences, Kamýcká 129, 165 21 Prague 6-Suchdol, Czech Republic
Email: jedlickap@tf.czu.cz

Michael Kinyon
Affiliation: Department of Mathematics, University of Denver, 2360 S Gaylord St., Denver, Colorado 80208
Email: mkinyon@math.du.edu

Petr Vojtěchovský
Affiliation: Department of Mathematics, University of Denver, 2360 S Gaylord St., Denver, Colorado 80208
Email: petr@math.du.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-2010-05088-3
PII: S 0002-9947(2010)05088-3
Received by editor(s): October 6, 2008
Received by editor(s) in revised form: March 31, 2009
Published electronically: August 16, 2010
Additional Notes: The first author was supported by the Grant Agency of the Czech Republic, grant no. 201/07/P015.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.